MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08956
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an abdominal aortic aneurysm repair, a performer introducer split at the tip.Approximately two-thirds of the way through the procedure, the user began to remove the complaint device from the left femoral artery in order to switch devices for graft placement.As the device was removed, the groin began to bleed.Upon removal, the introducer was found to be split and peeled back at the tip.The user believes that this occurred during initial advancement of the device.No portion of the device was left inside the patient.This did not result in additional procedures or prolonged hospitalization.The patient did not experience any adverse effects.The patient is doing well.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 29sep2020.The physician reported that the skin at the access site was tough and scarred, possibly resulting from previous procedures.Calcification and tortuosity were not reported.The sheath was advanced over an unknown lunderquist wire guide, and another manufacturer's catheter and wire guide were advanced through the sheath, as well as an unknown flush catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an abdominal aortic aneurysm repair, a performer introducer split at the tip.Approximately two-thirds of the way through the procedure, the user began to remove the complaint device from the left femoral artery in order to switch devices for graft placement.As the device was removed, the groin began to bleed.Upon removal, the introducer was found to be split and peeled back at the tip.The user believes that this occurred during initial advancement of the device.Additional information was received 29sep2020.The physician reported that the skin at the access site was tough and scarred, possibly resulting from previous procedures.Calcification and tortuosity were not reported.The sheath was advanced over an unknown lunderquist wire guide, and another manufacturer's catheter and wire guide were advanced through the sheath, as well as an unknown flush catheter.No portion of the device was left inside the patient.This did not result in additional procedures or prolonged hospitalization.The patient did not experience any adverse effects.The patient is doing well.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Physical examination of the returned device showed a section of the sheath had been shaved but was still connected.The shaved section was 12cm in length, beginning at the distal tip.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, validations, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package and not to attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event could not be established; however, given the user¿s statement and the evaluation, it is probable the failure was due to factors stemming from the procedure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10431674
Report Number1820334-2020-01528
Device Sequence Number1712195
Product Code DYB
UDI-Device Identifier00827002089563
UDI-Public(01)00827002089563(17)230522(10)13023020
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model NumberG08956
Device Catalogue NumberRCFW-12.0-38-30-RB
Device Lot Number13023020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/29/2020
11/12/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/20/2020
11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDE WIRE, BERENSTEIN CATHETER
Patient Age61 YR